| Model Number |
M00535900 |
| Medical Device Problem Codes |
Break (1069); Use of Device Problem (1670)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/04/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Block e1: initial reporter's address is (b)(6); reported here as the initial reporter address exceeded the character limit for the designated field.Block h6: imdrf device code a0401 captures the reportable event of a wire break.
Event or Problem Description
It was reported to boston scientific corporation that an ultratome xl was attempted to be used in the bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure to treat pancreatitis performed on (b)(6) 2026.During the procedure, the cutting wire was broke.It was reported that no part of the device was detached and fell inside the patient.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Note: the complainant reported that the device was energized prior to bowing; however, per the instructions for use (ifu), precaution: the sphincterotome does not need to be energized prior to performing sphincterotomy.Energizing the cutting wire prior to use will cause premature cutting wire fatigue and will compromise the cutting wire's integrity.
Additional Manufacturer Narrative
Block e1: initial reporter's address is no.333, south binhe road (binhe nan lu), chengguan district; reported here as the initial reporter address exceeded the character limit for the designated field.Block h6: imdrf device code a0401 captures the reportable event of a wire break.Block h11: the returned ultratome xl was analyzed, and a visual inspection found that the cutting wire was not broken.Also, the complainant reported that the device was energized prior to bowing; however, per the instructions for use (ifu), precaution: the sphincterotome does not need to be energized prior to performing sphincterotomy.Energizing the cutting wire prior to use will cause premature cutting wire fatigue and will compromise the cutting wire's integrity.No other problems with the device were noted.With all available information, boston scientific concludes the reported event of cutting wire break was not confirmed.During analysis it was observed that that the cutting wire was not broken.Therefore, the most probable root cause is device problem excluded.A review of the device history record (dhr) was performed.The review of the dhr identified that there were no process related non-conformances, scrap, or rework performed during the production that could explain the event.The reviews ensure each device meets specification prior to release for use.There is no indication the device manufacturing process contributed to the reported complaint.A risk review was completed and confirmed that the event of wire break was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.
Event or Problem Description